Missouri, 2006

Hail in Missouri, April 6, 2006

April 6, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 6, 4:12 PM CST, 50 minutes earlier.

Area forecast discussion, Apr 6, 4:12 PM CST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED MESOSCALE DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 PM CDT THU APR 6 2006

...SEVERE WEATHER OUTBREAK EXPECTED LATE THIS AFTERNOON AND
TONIGHT...

.MESOSCALE DISCUSSION...

SUPERCELLS ALONG DRYLINE OVER EASTERN OKLAHOMA ARE PRODUCING
TORNADOES IN OSAGE COUNTY. CURRENT 20Z SGF SOUNDING IS FAIRLY STABLE
SHOWING LITTLE CAPE AND A -430 CINH. BUT WHEN WE MODIFIED THE
SOUNDING WITH CURRENT SURFACE CONDITIONS OVER EASTERN KANSAS...CAPE
EXPLODES TO ALMOST 2000 J/KG AND CINH DISAPPEARS. STILL HAVE A COUPLE
HOURS OF HEATING...SO WE SHOULD GET CLOSE TO THE FORECAST SOUNDING
OUTPUT. LAPS OUTPUT SHOWS TONGUE OF 1400+ J/KG SURFACE CAPES FROM
NORTHEASTERN OKLAHOMA THROUGH WEST CENTRAL MISSOURI. NEODESHA NPN
PROFILER SHOWS WINDS UP TO 75KTS AT 20K FEET WITH A 40KT SOUTHERLY
LOW LEVEL JET RIGHT AROUND 5K FEET. HWO LOOKS GOOD WITH TORNADO
PROBABILITY FORECAST FOR OUR CWA. THE EVENT IS ABOUT TO GET GOING
HERE IN AN HOUR OR SO.

GCC
&&

.PREV DISCUSSION...302 PM

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT):

COMPLEX WEATHER PATTERN EVOLVING OVER THE CENTRAL U.S. AT THIS TIME.
CURRENT WAT VAP IMAGERY/RUC INITIALIZATION OF 500MB VORTICITY
INDICATES THAT THE LEAD SHORT WAVE DISTURBANCE IS LIFTING THROUGH
THE AREA. REGIONAL WSR 88D SHOWS THE ASSOCIATE COMPLEX OF SHRA/TSRA
QUICKLY MOVING TO THE NORTHEAST THROUGH THE MO OZARKS. MEANWHILE...
A VERY POTENT UPPER DISTURBANCE IS EMERGING INTO THE CENTRAL PLAINS.
AT THE SFC...THE DRYLINE HAS SET UP OVER CENTRAL KS/OK AND PER
LATEST VIS SAT IMAGERY...A CU FIELD IS DEVELOPING ALONG/AHEAD THIS
FEATURE.

INSOFAR AS MOISTURE IS CONCERNED...THE TODAYS RAINFALL HAS
MAINTAINED DECENT BL MOISTURE WITH UPPER 50S TO LOWER 60S SFC
DEWPOINTS ACROSS THE REGION. JUST TO THE WEST...WHERE PARTIAL
CLEARING HAS OCCURRED AHEAD OF THE DRYLINE...DEWPOINTS ARE IN THE
LOW/MID 60S. THE LATEST RUC/NAM/GFS INDICATE THAT LOWER 60S WILL
CONTINUE TO SPREAD INTO THE REGION THIS AFTERNOON.

HEATING AND INSTABILITY HAVE BEEN LIMITED THUS FAR TODAY. OUR
RAINFALL HAS SUCCESSFULLY HELD TEMPS IN THE MID 60S TO LOWER
70S...HOWEVER...OVER THE NEXT TWO HOURS THE COMPLEX OF SHRA/TSRA
WILL EJECT TO THE EAST/NORTHEAST INTO E MO WILL SET UP A BRIEF BREAK
IN THE ACTIVITY ACROSS THE REGION. SOME PARTIAL CLEARING IS EXPECTED
DURING THE LATE AFTERNOON HOURS...PARTICULARLY OVER THE WESTERN
SECTIONS OF THE CWFA WHICH WILL ALLOW FOR WARMING INTO THE MID TO
UPPER 70S. EASTERN PORTIONS OF THE CWFA WILL HAVE LITTLE TIME TO
WARM UP AFTER RAINFALL EXITS AND MAY MAKE IT BACK TO AROUND 70.
ACCORDING TO SGF 15Z AND 18Z RAOBS...A RATHER STOUT CAP HAS BEEN
WEAKENED A BIT. AFTER LOOKING AT THE 18Z RAOBS FROM TOP AND OUN
(ALONG WITH A 45-50 KT LLJ SURGING INTO THE REGION) I EXPECT A BRIEF
REINVIGORATION OF THE CAP. INSTABILITY THUS FAR HAS BEEN A FEW
HUNDRED J/KG AND RATHER ELEVATED IN NATURE (ABOVE 700MB)...HOWEVER AS
THE UPPER DISTURBANCE PIVOTS TO THE EAST...LAPSE RATES WILL STEEPEN
AND MLCAPES WILL RISE TO BETWEEN 1000 AND 1500 J/KG.

TREMENDOUS WIND ENERGY IS ASSOCIATED WITH THIS SYSTEM...A 110KT
ULJ...A 90KT MID LEVEL JET...AND A 45KT LLJ. AS A RESULT...SHEAR IS
HIGH. 0-6KM BULK SHEAR IS AROUND 75KTS...WITH 0-1KM SHEAR 20-30KTS.
AS THE UPPER DISTURBANCE MOVES NORTHEAST THIS AFTERNOON AND
EVENING...THESE SHEAR VALUES WILL OVERSPREAD THE REGION AND
INTENSIFY.

EXPECTATIONS OVER THE NEXT FEW HOURS ARE THAT STORMS WILL RAPIDLY
DEVELOP AND INTENSIFY ALONG THE DRYLINE IN CENTRAL KS/OK AS THE
STRONG 90KT MID LEVEL JET NOSES INTO THIS AREA. THE MAIN SHORTWAVE
AXIS WILL SHIFT TO THE EAST AND STRONG 500MB HEIGHT FALLS AND SFC
PRESSURE FALLS WILL OVERSPREAD THE REGION. PARTIAL CLEARING WILL
HELP INCREASE TEMPS OVER THE WESTERN PORTIONS OF THE AREA AND WITH
LOW 60S SFC DEWPOINTS...RESULT IN UP TO 1500 J/KG MLCAPE. SUPERCELLS
ALONG THE DRYLINE WILL REMAIN DISCRETE AS IT MOVES INTO THE AREA.
TIMING WISE...OUR THINKING HAS NOT CHANGED MUCH. SE KS/W MO WILL BE
AFFECTED BY STORMS ROUGHLY BETWEEN 6-9PM...THE HIGHWAY 65 CORRIDOR
BETWEEN 7PM-12AM...AND EASTERN PORTIONS OF THE AREA BETWEEN 9PM AND
2AM. LARGE HAIL...DAMAGING WINDS AND LARGE HAIL ARE EXPECTED AREA
WIDE. AT THIS TIME...THE RISK FOR TORNADOES LOOKS GREATEST FOR AREAS
ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. THE TORNADO RISK FOR
AREAS EAST OF HIGHWAY 65 IS CONDITIONAL ON WHETHER OR NOT THESE
STORMS CAN REMAIN SURFACE BASED. GIVEN THAT THIS AREA WILL HAVE A
MORE LIMITED OPPORTUNITY TO RECOVER BEHIND THE INITIAL WAVE OF
SHRA/TSRA MOVING THROUGH RIGHT NOW.

FRIDAY/FRIDAY NIGHT...THE COLD CORE UPPER LOW WILL SLOW MEANDER THROUGH
THE AREA DURING THE DAY. AT LEAST PARTIAL CLEARING IS EXPECTED AND
TEMPS SHOULD QUICKLY WARM INTO THE 70S. STEEP LAPSE RATES ASSOCIATED
WITH THE UPPER LOW WILL KEEP THE ATMOSPHERE UNSTABLE AND SCT TSRA
ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS. WET BULB ZERO
HGHTS WILL BE ON THE LOW SIDE AND THESE STORMS WILL RUN THE RISK OF
MARGINALLY SEVERE HAIL. THIS ACTIVITY WILL SHIFT TO THE SOUTHEAST
DURING THE EVENING AND OUT OF THE AREA FRIDAY NIGHT. NORTHERLY FLOW
WILL STRENGTHEN OVERNIGHT AND LOWS WILL DROP INTO THE MID/UPPER 30S
BY SAT MORNING.

GAGAN

LONG TERM (SATURDAY THROUGH TUESDAY NIGHT):

ON SATURDAY THE MAIN UPPER SYSTEM FINALLY BEGINS TO FILL AND WEAKEN
AS IT PUSHES SOUTHEAST OF THE REGION DURING THE MORNING HOURS.  MUCH
COOLER HIGHS CAN BE EXPECTED AS NORTHEAST FLOW TRANSPORTS IN 850MB
TEMPERATURES COOLER THAN 5 DEG C.  AFTER SEVERAL DAYS OF NEAR ABOVE
NORMAL TEMPERATURES...GUIDANCE INDICATES THAT HIGHS IN THE 50S ARE
LIKELY.  WITH CLEAR SKIES AND LIGHT WINDS...THERE IS CONCERN FOR
FROST ACROSS THE FORECAST AREA DURING THE PREDAWN HOURS SUNDAY
MORNING.  EXPECT LOWS IN THE UPPER 30S ALONG THE KANSAS BORDER WHERE
SOUTHERLY WINDS MAY PICK UP A BIT AFTER MIDNIGHT.  LOWER 30S ARE
POSSIBLE ACROSS CENTRAL MISSOURI WHERE WINDS SHOULD BE LIGHTER...AS
THIS AREA WILL BE CLOSER TO THE CENTER OF HIGH PRESSURE.

THE UPPER FLOW WILL TRANSITION FROM ZONAL ON SUNDAY...TO
SOUTHWESTERLY ON MONDAY AS ANOTHER UPPER LEVEL SYSTEM PUSHES INTO
THE INTERMOUNTAIN WEST.  THIS WILL RESULT IN A NICE WARMING
TREND...AS HIGHS REACHING THE LOWER TO MIDDLE 70S ARE LIKELY MONDAY
AND TUESDAY.  GRIDS ARE DRY SATURDAY THROUGH MONDAY NIGHT.  ADDED
SOME LOW END CHANCE POPS TUESDAY AND TUESDAY NIGHT A FRONT AND UPPER
SYSTEM APPROACH THE OZARKS REGION.  MOISTURE RETURN DOESNT LOOK ALL
THAT GREAT AHEAD OF THE SYSTEM...SO HELD OFF ON HIGHER POPS AT THIS
TIME.

SAW

&&

.AVIATION...
THE BULK OF SHOWER AND THUNDERSTORM ACTIVITY EARLY THIS AFTERNOON
WILL PASS TO THE EAST AND SOUTHEAST OF THE JOPLIN AND SPRINGFIELD
TERMINALS  AFTER THIS WAVE OF PRECIPITATION PUSHES OFF TO THE
EAST...THERE SHOULD BE A BREAK OF SEVERAL HOURS BEFORE STRONG/SEVERE
CONVECTION MOVES IN FROM THE WEST. DID TWEAK TIMING BACK AND HOUR OR
TWO...WHICH STILL MIGHT NOT BE ENOUGH AS THE DRYLINE IS STILL WEST
OF ICT.  IT IS LOOKING NOW AS IF THE BEST CHANCE OF ADDITIONAL
THUNDERSTORMS WILL BE AFTER 00Z.

SAW

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 6, 2:40 PM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
340 PM CDT THU APR 6 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
340 PM CDT THU APR 6 2006

...SIGNIFICANT SEVERE WEATHER EPISODE EXPECTED LATE THIS
AFTERNOON AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:
  HAIL TO THE SIZE OF BASEBALLS.
  DAMAGING WIND GUSTS IN EXCESS OF 70 MPH.
  ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:
  THE ENTIRE OUTLOOK AREA WILL BE AFFECTED BY SEVERE
  THUNDERSTORMS. GENERAL TIMING...EXTREME SOUTHEAST KANSAS AND FAR
  WESTERN MISSOURI BETWEEN 600 PM AND 900 PM. THE HIGHWAY 65
  CORRIDOR...INCLUDING THE SPRINGFIELD AREA...BETWEEN 700 PM AND
  MIDNIGHT. CENTRAL AND SOUTHERN MISSOURI BETWEEN 900 PM AND 200
  AM. THESE TIME FRAMES WILL BE UPDATED AS NEW INFORMATION BECOMES
  AVAILABLE.

  DISCUSSION:

  EXTREME SOUTHEAST KANSAS AND FAR WESTERN PORTIONS OF MISSOURI
  ARE UNDER A HIGH RISK OF SEVERE WEATHER. THE REMAINDER OF THE
  OUTLOOK AREA IS UNDER A MODERATE RISK OF SEVERE WEATHER.

  SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE
  EASTERN OZARKS THROUGH ROUGHLY 500 PM. A FEW STORMS WILL BE
  CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL...UP TO ONE INCH IN
  DIAMETER AND LOCALLY GUSTY WINDS.

  THROUGH 600 PM...A BRIEF BREAK IN THE THUNDERSTORM ACTIVITY IS
  EXPECTED OVER WESTERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA
  AS A STRONG CAP WILL BE IN PLACE. A VERY POTENT UPPER LEVEL
  DISTURBANCE HAS BEGUN TO MOVE EAST NORTHEAST INTO THE CENTRAL
  PLAINS. A WARM...MOIST AIRMASS IS IN PLACE AHEAD OF A DRY
  LINE ACROSS CENTRAL AND EASTERN PORTIONS OF KANSAS AND
  OKLAHOMA. SUPERCELL THUNDERSTORMS ARE RAPIDLY DEVELOPING ALONG
  THE DRY LINE. AMPLE INSTABILITY...COUPLED WITH VERY STRONG
  ATMOSPHERIC WIND SHEAR...WILL ALLOW THESE SUPERCELL
  THUNDERSTORMS TO RAPIDLY INTENSIFY AS THEY MOVE EASTWARD. AT
  THIS TIME...IT APPEARS THIS ACTIVITY WILL BEGIN TO ENCROACH ON
  WESTERN PORTIONS OF THE OUTLOOK AREA AFTER 600 PM.

  THIS EVENING...THE THERMAL CAP IS EXPECTED TO QUICKLY BREAK DOWN
  OVER OUR REGION AS MID LEVEL COOLING TAKES PLACE AND STRONG
  UPPER LEVEL DYNAMICS MOVE INTO THE REGION. AS A RESULT...THE
  ATMOSPHERE OVER THE REGION WILL SUPPORT CONTINUED SUPERCELL
  THUNDERSTORM DEVELOPMENT ALONG THE DRY LINE. THESE STORMS WILL
  BE CAPABLE OF PRODUCING VERY LARGE HAIL TO THIS SIZE OF
  BASEBALLS...DAMAGING WINDS AND TORNADOES.

  THE THUNDERSTORMS WILL QUICKLY MOVE ACROSS THE OZARKS LATE THIS
  EVENING AND EXIT THE AREA DURING THE EARLY MORNING HOURS. AT
  THIS TIME...THE GREATEST RISK FOR TORNADOES...INCLUDING LONG
  TRACK TORNADOES...WILL BE ALONG AND WEST OF THE HIGHWAY 65
  CORRIDOR. THE TORNADO RISK FOR AREAS EAST OF HIGHWAY 65 IS
  CONDITIONAL ON WHETHER OR NOT THESE STORMS CAN REMAIN SURFACE
  BASED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE
  MISSOURI OZARKS AND SOUTHEAST KANSAS FRIDAY AFTERNOON INTO EARLY
  FRIDAY EVENING AS THE MAIN UPPER LEVEL STORM SYSTEM MOVES
  THROUGH. THE MAIN STORM HAZARD WILL BE LARGE HAIL WITH SOME
  POTENTIAL FOR LOCALLY DAMAGING WIND.

  ANOTHER STORM SYSTEM WILL AFFECT THE AREA ON TUESDAY
  AND TUESDAY NIGHT BRINGING THE NEXT CHANCE OF
  THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTERS WILL LIKELY BE NEEDED BY THE LATE AFTERNOON ACROSS
  WESTERN MISSOURI AND SOUTHEAST KANSAS AND ACROSS THE REMAINDER
  OF THE OZARKS THIS EVENING.

  LIVE SEVERE WEATHER BRIEFINGS WILL CONTINUE TO BE CONDUCTED ON
  ALL NOAA WEATHER RADIO STATIONS AT THE TOP OF EACH HOUR UNTIL
  THUNDERSTORMS BEGIN TO AFFECT THE REGION.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Special weather statement, Apr 6, 11:24 AM CST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1224 PM CDT THU APR 6 2006

MOZ102-061815-
BARRY-
1224 PM CDT THU APR 6 2006

...SIGNIFICANT WEATHER ALERT FOR BARRY COUNTY UNTIL 115 PM CDT...

AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SELIGMAN...OR 8 MILES SOUTH OF
CASSVILLE...AND MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

FOSTER
Local storm report, Apr 6, 11:48 AM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             SELIGMAN                36.52N 93.94W
04/06/2006  E1.75 INCH       BARRY              MO   LAW ENFORCEMENT

            HAIL REPORTED BY LAW ENFORCEMENT

&&

LDOOLEY
Special weather statement, Apr 6, 11:51 AM CST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT THU APR 6 2006

MOZ082-083-090>092-094>098-102>106-062000-
TEXAS-DENT-GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-
HOWELL-SHANNON-BARRY-STONE-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...HOUSTON...CABOOL...SALEM...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...AURORA...MOUNT VERNON...NIXA...OZARK...AVA...
WEST PLAINS...WINONA...EMINENCE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA...THAYER...ALTON
1251 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
153 IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING
AREAS

IN MISSOURI THIS WATCH INCLUDES 15 COUNTIES

IN SOUTH CENTRAL MISSOURI

DENT                  HOWELL                OREGON
SHANNON               TEXAS

IN SOUTHWEST MISSOURI

BARRY                 CHRISTIAN             DOUGLAS
GREENE                LAWRENCE              OZARK
STONE                 TANEY                 WEBSTER
WRIGHT

THIS INCLUDES THE CITIES OF...ALTON...AURORA...AVA...BRANSON...
CABOOL...CASSVILLE...EMINENCE...FORSYTH...GAINESVILLE...GALENA...
HOUSTON...KIMBERLING CITY...MANSFIELD...MARSHFIELD...MONETT...
MOUNT VERNON...MOUNTAIN GROVE...NIXA...OZARK...REPUBLIC...
ROGERSVILLE...SALEM...SPRINGFIELD...THAYER...THEODOSIA...
WEST PLAINS...WILLOW SPRINGS AND WINONA.

FOSTER
Local storm report, Apr 6, 12:05 PM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     HAIL             1 W GALENA              36.81N 93.48W
04/06/2006  E0.88 INCH       STONE              MO   LAW ENFORCEMENT

            NICKLE HAIL REPORTED BY LAW ENFORCEMENT

&&

LDOOLEY
Special weather statement, Apr 6, 4:57 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CDT THU APR 6 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070600-
BARRY-BARTON-BENTON-BOURBON KS-CAMDEN-CEDAR-CHEROKEE KS-CHRISTIAN-
CRAWFORD KS-DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-
LACLEDE-LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-
PHELPS-POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-
WEBSTER-WRIGHT-
557 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 159 IN
EFFECT UNTIL 1 AM CDT FRIDAY FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON               CHEROKEE              CRAWFORD

IN MISSOURI THIS WATCH INCLUDES 34 COUNTIES

IN CENTRAL MISSOURI

BENTON                CAMDEN                HICKORY
MARIES                MILLER                MORGAN
PHELPS                PULASKI               ST. CLAIR

IN SOUTH CENTRAL MISSOURI

DENT                  HOWELL                OREGON
SHANNON               TEXAS

IN SOUTHWEST MISSOURI

BARRY                 BARTON                CEDAR
CHRISTIAN             DADE                  DALLAS
DOUGLAS               GREENE                JASPER
LACLEDE               LAWRENCE              MCDONALD
NEWTON                OZARK                 POLK
STONE                 TANEY                 VERNON
WEBSTER               WRIGHT

THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...APPLETON CITY...
AURORA...AVA...BAXTER SPRINGS...BOLIVAR...BRANSON...BUFFALO...
CABOOL...CAMDENTON...CARTHAGE...CASSVILLE...COLE CAMP...
COLUMBUS...EL DORADO SPRINGS...ELDON...EMINENCE...FORSYTH...
FORT LEONARD WOOD...FORT SCOTT...GAINESVILLE...GALENA...
GREENFIELD...HERMITAGE...HOUSTON...JOPLIN...KIMBERLING CITY...
LAKE OZARK...LAMAR...LEBANON...MANSFIELD...MARSHFIELD...MONETT...
MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NEVADA...NIXA...
OSAGE BEACH...OSCEOLA...OZARK...PINEVILLE...PITTSBURG...
REPUBLIC...ROGERSVILLE...ROLLA...SALEM...SPRINGFIELD...STOCKTON...
THAYER...THEODOSIA...VERSAILLES...VIENNA...WARSAW...WAYNESVILLE...
WEST PLAINS...WILLOW SPRINGS AND WINONA.

TERRY

The radar

The Springfield radar (KSGF), 71 km away, was scanning. The volume nearest the first event began at 23:04 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Taney

When
April 6, 5:02 PM CST
Where
Taney County, Hollister
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.617, -93.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504446.